Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 7, 2021, 6:04 PM CDT for Polk County, Nebraska. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2021, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 7, 2021, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.75 in
- Wind
- 40
County Polk County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:39 PM CDT | HAIL 1 | 1 N Osceola, NE | |
| Aug 7, 6:40 PM CDT | HAIL 1 | 2 W Osceola, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS83 KGID 072304
SPSGID
Special Weather Statement
National Weather Service Hastings NE
604 PM CDT Sat Aug 7 2021
NEZ049-064-072330-
York NE-Polk NE-
604 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern York
and Polk Counties through 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benedict, or 12 miles north of York, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stromsburg around 615 PM CDT.
Other locations in the path of this storm include Osceola and Shelby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 9765 4104 9783 4110 9783 4130 9754
4119 9737 4106 9737
TIME...MOT...LOC 2303Z 236DEG 25KT 4105 9763
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
HeinleinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:41 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 2:41 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 241 PM CDT Sat Aug 7 2021 .DISCUSSION...(This evening through Saturday) Issued at 234 PM CDT Sat Aug 7 2021 The main focus in this forecast package is the threat for severe convection this evening. Currently, satellite and radar showers and non severe thunderstorms continuing to percolate in areas near of just north of Interstate 80. Meanwhile areas to the south and west are mostly cloud-free at this point, which should provide ample heating to promote convective development late this afternoon and evening. MLCAPE values are expected to be on the order of 2500-3500J/kg by 6pm. Shear is not off the charts by any means, but 30-35kts will be sufficient for organized severe updrafts. Initially, we are still anticipating two areas for convective development. Firstly, high-res CAMs suggest development along the weak cold front setting along our western periphery...roughly from McCook up to Broken Bow. This activity will likely be very slow to move off of the front due to shear vectors remaining largely parallel to the front. Secondly, many models, including the last several runs of the HRRR, show convection developing near or just south of the KS/NE state line then rapidly expanding into one or more line segments across the southeastern half of the area. With this area being mostly cloud-free currently, this certainly seems like a reasonable solution. Severe convection will likely push east of the area by around midnight, with only a few lingering showers and storms into early Sunday morning. The rest of the day on Sunday should be dry and high temperatures should push back into the 90s as we see rising heights aloft. The warm pattern then continues on Monday, with the NAM and EC even showing some areas approaching 100 degrees. Heat index values are currently forecast to be sub-advisory (105 degrees) for most areas, but it will be close in our south and east. Additional chances for thunderstorms arrive Monday evening as an upper low moves over the northern Plains and a surface cold front is pushed into the area. Chances for thunderstorms linger on Tuesday as well before the front departs. Temperatures are expected to remain above normal (though not excessively so) through the rest of the week. Daily highs are forecast to be in the upper 80s to 90s. The rest of the week is also expected to remain largely dry, although we will have to monitor another frontal passage in the Thursday- Friday timeframe. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1227 PM CDT Sat Aug 7 2021 Scattered showers and weak thunderstorms are expected to diminish and push out of the area by mid afternoon. Additional thunderstorms are expected to redevelop and push through the area again this evening. Some of these storms could be severe with hail and damaging winds. The main timeframe for this will be 01-05Z. Dry conditions are expected on Sunday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Aug 7, 1:50 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 150 PM CDT Sat Aug 7 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 150 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to redevelop late this afternoon and early evening, and some of these storms may be severe with hail to the size of ping pong balls and damaging wind gusts up to 70 MPH. The main timeframe for severe weather is 6PM to 11PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday is expected to be the hottest day of the coming week, and heat index values are expected to peak in the 100 to 105 degree range in most spots. There are additional chances for thunderstorms Monday evening through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, mainly between 6PM 11PM. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
In the hours before
Special weather statement, Aug 7, 6:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
604 PM CDT Sat Aug 7 2021
NEZ049-064-072330-
York NE-Polk NE-
604 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern York
and Polk Counties through 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benedict, or 12 miles north of York, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stromsburg around 615 PM CDT.
Other locations in the path of this storm include Osceola and Shelby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4092 9765 4104 9783 4110 9783 4130 9754
4119 9737 4106 9737
TIME...MOT...LOC 2303Z 236DEG 25KT 4105 9763
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:14 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| Aug 7, 7:43 AM CDT | Special Weather Statement | GID | Harlan | 32 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | GID | Polk | 37 min |
| Aug 7, 6:52 PM CDT | Special Weather Statement | GID | Polk | 23 min |
| Aug 7, 6:53 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 52 min |
| Aug 7, 6:36 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 24 min |
| Aug 7, 6:44 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 31 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.